MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Model Number PXSLIMSTR-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01102.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using pod coils and px slim delivery microcatheter (px slim).During the procedure, the physician experienced resistance while advancing a pod coil through the px slim.Subsequently, the pod coil was not taking its intended shape or anchoring within the vessel.The physician therefore decided to remove the pod coil; however, while retracting, the pod coil unintentionally detached inside of the px slim.Therefore, the px slim was removed containing the detached pod coil.The procedure was completed using a new pod coil and new px slim.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10368878
Report Number3005168196-2020-01103
Device Sequence Number951089
Product Code DQY
UDI-Device Identifier00814548016443
UDI-Public00814548016443
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2020
Device Model NumberPXSLIMSTR-B
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF79530
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2020
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Date Report Sent to FDA01/01/2005